Table of Contents Author Guidelines Submit a Manuscript
Case Reports in Dentistry
Volume 2013 (2013), Article ID 138248, 3 pages
http://dx.doi.org/10.1155/2013/138248
Case Report

A Rare Case Report of Amlodipine-Induced Gingival Enlargement and Review of Its Pathogenesis

1Department of Prosthodontics Including Crown and Bridge & Implantology, Himachal Institute of Dental Sciences, Paonta Sahib, Himachal Pradesh 173025, India
2Department of Oral and Maxillofacial Pathology, Himachal Institute of Dental Sciences, Paonta Sahib, Himachal Pradesh 173025, India

Received 13 May 2013; Accepted 18 July 2013

Academic Editors: P. Lopez Jornet and M. Peñarrocha

Copyright © 2013 Sanjeev Joshi and Sucheta Bansal. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

Gingival enlargement is a common clinical feature of gingival and periodontal diseases. It is an unwanted side effect of certain systemic drugs given for nondental treatment. It is being reported with three main groups of drugs like calcium channel blockers (CCBs), immunosuppressants, and anticonvulsants. Among calcium channel blockers, nifedipine causes gingival hyperplasia in about 10% of patients, whereas the incidence of amlodipine-, a third generation calcium channel blocker, induced gingival hyperplasia is very limited. There are very few reports of amlodipine-induced gingival enlargement at a dose of 5 mg. We report a case of amlodipine-induced gingival enlargement in a 45-year-old hypertensive patient taking amlodipine at a dose of 5 mg.